Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A note on uniformization of Riemann surfaces by Ricci flow


Authors: Xiuxiong Chen, Peng Lu and Gang Tian
Journal: Proc. Amer. Math. Soc. 134 (2006), 3391-3393
MSC (2000): Primary 53C44
Published electronically: June 6, 2006
MathSciNet review: 2231924
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We clarify that the Ricci flow can be used to give an independent proof of the uniformization theorem of Riemann surfaces.


References [Enhancements On Off] (What's this?)

  • [3CY] H.D. Cao, B. Chow, S.C. Chu and S.T. Yau (editors), Collected papers on Ricci flow. Internat. Press, Somerville, MA (2003). MR 2145154
  • [Ch1] B. Chow, The Ricci flow on the 2-sphere. J. Diff. Geom. 33 (1991), 325-334. MR 1094458 (92d:53036)
  • [Ch2] B. Chow, On the entropy estimate for the Ricci flow on compact 2-orbifolds. J. Diff. Geom. 33 (1991), 597-600. MR 1094471 (92e:58228)
  • [CK] B. Chow and D. Knopf, The Ricci flow: An introduction. AMS, Providence, RI (2004).MR 2061425 (2005e:53101)
  • [CT] X.X. Chen and G. Tian, unpublished notes.
  • [CW] B. Chow and L.F. Wu, The Ricci flow on compact 2-orbifolds with curvature negative somewhere. Comm. Pure Appl. Math. 44 (1991), 275-286.MR 1090433 (92g:53035)
  • [Ha] R. Hamilton, The Ricci flow on surfaces, Contemp. Math. 71 AMS, Providence, RI (1988), 237-262. MR 0954419 (89i:53029)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C44

Retrieve articles in all journals with MSC (2000): 53C44


Additional Information

Xiuxiong Chen
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
Email: xxchen@math.wisc.edu

Peng Lu
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403
Email: penglu@darkwing.uoregon.edu

Gang Tian
Affiliation: Department of Mathematics, Princeton University, Princeton, New Jersey 08544
Email: tian@math.princeton.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08360-2
PII: S 0002-9939(06)08360-2
Keywords: Ricci flow, uniformization of Riemann surfaces
Received by editor(s): May 25, 2005
Received by editor(s) in revised form: June 3, 2005
Published electronically: June 6, 2006
Additional Notes: The authors were supported in part by NSF research grants.
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.